MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 01/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2015) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2016: patient was diagnosed with left inguinal hernia, recurrent right inguinal hernia thereby underwent open repair with the implant of perfix plug (right - device 1, left - device 2).Per op notes, ¿weakness in the floor of the inguinal canal noted.The recurrent hernia was identified where the mesh was detached superiorly.The loose synthetic mesh was resected.A perfix plug (device 1) was placed into defect and onlay portion of mesh was placed over the old synthetic mesh using suture.On left side, hernia sac was dissected.The floor was repaired by placing a medium sized perfix plug (device 2) through the internal ring and keyhole portion of mesh was placed over the floor secured using sutures.¿ on (b)(6) 2018: patient was diagnosed with recurrent left inguinal hernia, two recurrent right inguinal hernia thereby underwent robotic assisted repair with the removal of mesh (device 1, 2) and implant of 3dmax meshes (device 3, 4).Per op notes, ¿patient had bilateral recurrent hernias.An old mesh plug (device 1) on right side.Significant amount of scar tissue and adhesion of peritoneal to right sided mesh.The recurrent hernia was reduced, and mesh (device 1) was excised.On left side, the recurrent hernia was noted.The floating piece of mesh plug (device 2) was excised which densely adhered to left sided vas deferens.A 3dmax meshes (device 3, 4) were placed into defect on both sides and sutured.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24266560
Report Number1213643-2026-00086
Device Sequence Number10021480
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(17)201028(10)HUZJ0756
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0112960
Device Lot NumberHUZJ0756
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale